Alert archive / Minnesota / Special Weather Statements in 2015

Special Weather Statement, NWS Twin Cities, MN

June 27, 2015Pope County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jun 27, 2015, 9:58 PM CDT for Pope County, Minnesota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2015, 9:58 PM CDT (02:58 UTC)
Expired
Jun 27, 2015, 10:45 PM CDT
In force
47 min
Issued by
NWS Twin Cities, MN

County Pope County, MN

The radar

The Minneapolis radar (KMPX), 180 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2015-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2015-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1918 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

564 
WWUS83 KMPX 280258
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
958 PM CDT SAT JUN 27 2015
 
MNZ048-280345-
POPE-
958 PM CDT SAT JUN 27 2015

...A STRONG THUNDERSTORM WILL AFFECT POPE COUNTY...

AT 958 PM CDT...A STRONG THUNDERSTORM WAS OVER KENSINGTON...OR 16
MILES NORTHEAST OF MORRIS...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  LOWRY AND CYRUS AROUND 1010 PM CDT.
  STARBUCK AROUND 1020 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LAKE EMILY...
FARWELL...GILCHRIST...LONG BEACH AND LAKE MINNEWASKA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
WEST CENTRAL MINNESOTA.

LAT...LON 4576 9557 4575 9545 4541 9521 4541 9565
      4565 9576 4576 9576
TIME...MOT...LOC 0258Z 333DEG 29KT 4576 9568 
$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 27, 7:22 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 27, 7:22 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
722 PM CDT SAT JUN 27 2015

.UPDATED FOR 00Z AVIATION DISCUSSION...
ISSUED AT 712 PM CDT SAT JUN 27 2015

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 328 PM CDT SAT JUN 27 2015

THE PRIMARY FORECAST CONCERN IS CONVECTION TONIGHT AND
SUNDAY...AS A SHORTWAVE TROUGH PIVOTS FROM SOUTHERN MANITOBA
ACROSS THE UPPER MS RIVER VALLEY.

SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE AFOREMENTIONED
TROUGH WILL CONTINUE TO DEVELOP ACROSS EASTERN SD AND NORTHWESTERN
MN THIS AFTERNOON. HIRES MODELS BRING SAID ACTIVITY INTO THE
NORTHWEST PART OF THE FORECAST AREA /ALEXANDRIA/ AROUND 03Z...THEN
HAVE IT REACHING THE MN/WI BORDER AROUND 07Z. THE INTENSITY OF THE
STORMS DECREASES AS THE LINE PROGRESSES SOUTHEAST...AND EXPECT IT
TO BE MORE OF A BROKEN NATURE BY THE TIME IT REACHES EAST CENTRAL
MN /TWIN CITIES/. THE THREAT FOR SEVERE WEATHER WILL PRIMARILY BE
RESTRICTED TO THE FAR NORTHWEST CWA /NEAR KAXN/ WHERE INSTABILITY
AND SHEAR PARAMETERS ARE GREATER.

AS THE SHORTWAVE PIVOTS INTO THE AREA OVERNIGHT AND SUNDAY...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO
POSSIBLE. ATTENDANT WIDESPREAD CLOUD COVER AND MARGINAL SHEAR WILL
LIMIT THE POTENTIAL FOR SEVERE STORMS...AND ALSO LIMIT HEATING ON
SUNDAY...ESPECIALLY OVER WEST CENTRAL WI WHERE LOW 70S ARE
FORECAST. THE REMAINDER OF THE AREA SHOULD SEE UPPER 70S TO LOWER
80S.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 328 PM CDT SAT JUN 27 2015

THE NORTHWEST FLOW WILL NOT BUDGE THROUGHOUT THE ENTIRE LONG TERM
FORECAST...LEAVING SMALL AND LOW CONFIDENCE THUNDERSTORM CHANCES
NEXT WEEK AS WAVE AFTER WAVE SLIDE ACROSS THE UPPER MIDWEST. THE
FIRST SUCH WAVE SUNDAY WILL BE TAKING STORM ACTIVITY WITH IT EARLY
SUNDAY EVENING. AFTER A LULL FOR MOST OF SUNDAY NIGHT...ANOTHER
UPPER DISTURBANCE WILL SAG SOUTH ACROSS MN/WI MONDAY. FAIRLY
WIDESPREAD THUNDERSTORM DEVELOPMENT IS EXPECTED BY AFTERNOON
ACROSS ERN MN AND WRN WI DUE TO MODERATE INSTABILITY AND AN
UNCAPPED ENVIRONMENT. LITTLE WIND SHEAR WILL FOSTER NON-SEVERE
MULTICELLS/CLUSTERS WITH POTENTIAL FOR PERHAPS SOME GUSTY WINDS
AND OUTFLOWS WHICH MAY CONTRIBUTE TO ADDITIONAL DEVELOPMENT.
INSTABILITY DROPS OFF TO THE WEST ACROSS WRN/SRN MN...AND STORMS
ARE FORECAST TO BE MUCH MORE ISOLATED THERE. HIGHS WILL BE HELD
BACK SOME ACROSS THE EAST WHERE STORM ACTIVITY WILL BE MOST
WIDESPREAD...BUT MID TO UPPER 80S ARE CERTAINLY POSSIBLE WEST
WHERE 925 MB TEMPS INCREASE TO AROUND +25C. STORMS WILL DIMINISH
QUICKLY MONDAY EVENING WITH THE LOSS OF DAYTIME HEATING.

MONDAY NIGHT AND TUESDAY MORNING LOOK DRY WITH HIGH PRESSURE OVER
THE NORTHERN GREAT LAKES. COULD SEE AREAS OF FOG MONDAY NIGHT AS
WINDS DECOUPLE AND CROSSOVER TEMPS ARE REACHED LATE. LOCALLY DENSE
PATCHES ARE LIKELY IN AREAS THAT EXPERIENCE RAIN THE AFTERNOON
BEFORE.

THE NEXT CHANCE FOR STORMS ARRIVES LATE TUESDAY OR TUESDAY NIGHT
ALONG A STALLED BOUNDARY FROM THE NORTHERN PLAINS TO THE MID
MISSISSIPPI VALLEY. THIS WILL BE THE AREA MOST LIKELY TO SEE
STORMS FOR MUCH OF THE MIDDLE AND LATTER PARTS OF THE WEEK AS
THERE IS NO EVIDENCE OF BUILDING THE RIDGE EASTWARD INTO THE
WEEKEND.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 712 PM CDT SAT JUN 27 2015

MAIN THREAT IS THE THUNDERSTORMS THAT WILL MOVE THROUGH THE REGION
OVERNIGHT. THESE STORMS WILL BE STRONGEST IN WESTERN MN...AND
WEAKEN AS THEY MOVE EASTWARD OVERNIGHT. SOME REDEVELOPMENT IS
POSSIBLE SUNDAY AFTERNOON ACROSS FAR EASTERN MN AND WESTERN WI.
CONFIDENCE IS INCREASING THAT CONDITIONS WILL STAY VFR OVERNIGHT
WITH THE NORTHWEST WINDS AND MODELS SHOWING LESS CLOUD
DEVELOPMENT.

KMSP...
STORMS IN WESTERN MN WILL WEAKEN AS THE MOVE EAST...SO HAVE LEFT
THUNDER OUT OF THE TAF AT MSP. THE MAIN CHALLENGE WAS TRYING TO
TIME THE WIND SHIFT FROM SOUTHWESTERLY TO NORTHWESTERLY. USED
FORECAST MODELS...BUT MOVED UP THE TIMING BASED ON A LINEAR
EXTRAPOLATION OF THE CURRENT WIND SHIFT. SUNDAY WILL HAVE GUSTY
NORTHWEST WINDS AND PERHAPS A FEW AFTERNOON SHOWERS.

/OUTLOOK FOR KMSP/
MON...VFR WITH -TSRA POSSIBLE. WINDS NNW 5-10 KTS.
TUE...VFR. WINDS NE 5-10 KTS.
WED...VFR WITH -TSRA POSSIBLE. WINDS E 5-10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...LS
LONG TERM...BORGHOFF
AVIATION...JRB
Hazardous weather outlook, Jun 27, 12:37 PM CDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1237 PM CDT SAT JUN 27 2015

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
281745-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1237 PM CDT SAT JUN 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP ACROSS EASTERN NORTH DAKOTA AND
NORTHWESTERN MINNESOTA THIS AFTERNOON...AND ADVANCE SOUTHEAST
THROUGH WEST CENTRAL MINNESOTA THIS EVENING...AND EVENTUALLY INTO
WISCONSIN EARLY SUNDAY MORNING. SEVERE WEATHER IS POSSIBLE ACROSS
WEST CENTRAL MINNESOTA THIS EVENING. LARGE HAIL AND DAMAGING
WINDS WILL BE THE THREATS WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY INTO
MONDAY...PRIMARILY ALONG AND EAST OF INTERSTATE 94. ADDITIONAL
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE
OUTLOOK AREA THROUGHOUT MUCH OF THE UPCOMING WEEK. THE THREAT FOR
SEVERE WEATHER FOR ANY GIVEN PERIOD APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT
OVER WEST CENTRAL MINNESOTA.

In the hours before

Special weather statement, Jun 27, 9:14 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
914 PM CDT SAT JUN 27 2015

MNZ049-280300-
STEARNS-
914 PM CDT SAT JUN 27 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN STEARNS COUNTY...

AT 914 PM CDT...A STRONG THUNDERSTORM WAS NEAR ALBANY...OR 16 MILES
WEST OF ST. CLOUD...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ST. CLOUD...SARTELL...WAITE PARK...ST. JOSEPH...COLLEGEVILLE...
ALBANY...AVON...HOLDINGFORD...FREEPORT...FARMING...NEW MUNICH AND ST
WENDEL.

THIS INCLUDES INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 138 AND
172.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4572 9423 4568 9419 4562 9421 4556 9415
      4551 9414 4550 9415 4547 9411 4555 9475
      4574 9478
TIME...MOT...LOC 0214Z 280DEG 25KT 4566 9451
Special weather statement, Jun 27, 9:50 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
950 PM CDT SAT JUN 27 2015

MNZ050-051-280330-
SHERBURNE-BENTON-
950 PM CDT SAT JUN 27 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SHERBURNE AND
BENTON COUNTIES...

AT 950 PM CDT...A STRONG THUNDERSTORM WAS OVER SAUK RAPIDS...OR OVER
ST. CLOUD...MOVING EAST AT 30 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ST. CLOUD...SARTELL...SAUK RAPIDS...FOLEY...RICE...ORROCK...
SANTIAGO...GLENDORADO...GILMAN...OAK PARK...RONNEBY AND PARENT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.

LAT...LON 4574 9377 4556 9376 4555 9373 4543 9373
      4553 9415 4556 9415 4562 9421 4568 9419
      4570 9422 4578 9421
TIME...MOT...LOC 0250Z 280DEG 27KT 4559 9415
Local storm report, Jun 27, 9:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
953 PM CDT SAT JUN 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             LOUISBURG               45.17N 96.17W
06/27/2015  M0.50 INCH       LAC QUI PARLE      MN   TRAINED SPOTTER

            COVERING THE GROUND

&&

CARLYON
Special weather statement, Jun 27, 9:58 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
958 PM CDT SAT JUN 27 2015

MNZ048-280345-
POPE-
958 PM CDT SAT JUN 27 2015

...A STRONG THUNDERSTORM WILL AFFECT POPE COUNTY...

AT 958 PM CDT...A STRONG THUNDERSTORM WAS OVER KENSINGTON...OR 16
MILES NORTHEAST OF MORRIS...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  LOWRY AND CYRUS AROUND 1010 PM CDT.
  STARBUCK AROUND 1020 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LAKE EMILY...
FARWELL...GILCHRIST...LONG BEACH AND LAKE MINNEWASKA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
WEST CENTRAL MINNESOTA.

LAT...LON 4576 9557 4575 9545 4541 9521 4541 9565
      4565 9576 4576 9576
TIME...MOT...LOC 0258Z 333DEG 29KT 4576 9568

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:55 PM CDTSevere Thunderstorm WarningMPXLac qui Parle80 min
Jun 27, 9:14 PM CDTSpecial Weather StatementMPXStearns46 min
Jun 27, 9:22 PM CDTSevere Thunderstorm WarningMPXDouglas53 min
Jun 27, 9:50 PM CDTSpecial Weather StatementMPXBenton, Sherburne40 min
Jun 27, 9:52 PM CDTSevere Thunderstorm WarningMPXStevens53 min
Jun 27, 10:01 PM CDTSevere Thunderstorm WarningMPXYellow Medicine29 min
Jun 27, 10:02 PM CDTSpecial Weather StatementMPXKanabec, Mille Lacs28 min
Jun 27, 10:08 PM CDTSpecial Weather StatementMPXChippewa37 min
Jun 27, 10:16 PM CDTSevere Thunderstorm WarningMPXPope44 min
Jun 27, 10:29 PM CDTSpecial Weather StatementMPXSwift46 min
Jun 27, 10:32 PM CDTSpecial Weather StatementMPXYellow Medicine58 min
Jun 27, 11:39 PM CDTSpecial Weather StatementMPXRedwood36 min
Jun 28, 1:49 AM CDTSpecial Weather StatementMPXBlue Earth26 min
Jun 28, 3:00 PM CDTSpecial Weather StatementMPXGoodhue30 min
Jun 28, 3:48 PM CDTSpecial Weather StatementMPXHennepin, Ramsey42 min
Jun 28, 4:28 PM CDTSpecial Weather StatementMPXScott32 min
Jun 28, 5:16 PM CDTSpecial Weather StatementMPXLe Sueur29 min
Jun 28, 6:02 PM CDTSpecial Weather StatementMPXDunn28 min

Nearby

Special Weather Statements in Minnesota, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.